# SDR FDEA201803030572

- Difficulty date: March 3, 2018
- Submitted: March 10, 2018
- Operation: Air carrier
- Aircraft: N589FE
- Make and model: Doug MD-11F
- Aircraft serial: 48491
- Aircraft time: 80,429 hours, 17,363 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Filter
- Condition: Contaminated
- Location: Fuel
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

TWO HOURS INTO FLIGHT, CLIMBING FROM FL 340 TO FL 360,   RECEIVED A LEVEL 1 FUEL CONTAMINATED ALERT.  LASTED  APPROXIMATELY 15 SECONDS,  CHANGED TO LEVEL 1, THE NR 1 ENGINE FUEL FILTER.  LASTED ABOUT 15 SECONDS THEN BACK TO FUEL CONTAMINATED.  THEN ALL ALERTS WENT AWAY.  APPROX 20  MINUTES LATER, A LEVEL 1 NR 1 ENGINE FUEL FILTER ALERT WOULD  COME ON INTERMITTENTLY.  IT STARTED TO COME ON MORE AND LASTED LONGER. 15 MINUTES LATER, LEVEL 1, FUEL CONTAMINATION CAME BACK.   REMOVED THE MAIN FUEL FILTER FROM THE NR 1, 2 AND 3  ENGINES IAW MM 73-11-04-4-1, AND FOUND CONTAMINATION ON ALL THREE FILTERS IAW FIM 73-00-01, STEP 4,   ALL TANK WORK PERFORMED,  ALL ENGINES RUNS AND LEAK AND OPS CHECKED NORMAL, OK FOR SERVICE.
